Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 313, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 9, 2023, 8:27 PM CDT for Carroll County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2023, 8:27 PM CDT (01:27 UTC)
- Expired
- Aug 9, 2023, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carroll County, AR
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:04 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1135 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted.
147
WUUS54 KTSA 100127
SVRTSA
ARC015-100200-
/O.NEW.KTSA.SV.W.0313.230810T0127Z-230810T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
827 PM CDT Wed Aug 9 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Carroll County in northwestern Arkansas...
* Until 900 PM CDT.
* At 827 PM CDT, a severe thunderstorm was located over Rule, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Osage...
Rudd... Rule...
Coin... Cabanal...
Metalton... Delmar...
Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3617 9358 3619 9359 3637 9356 3635 9330
3613 9330
TIME...MOT...LOC 0127Z 276DEG 29KT 3630 9348
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
767
WWUS54 KTSA 100144
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
844 PM CDT Wed Aug 9 2023
ARC015-100200-
/O.CON.KTSA.SV.W.0313.000000T0000Z-230810T0200Z/
Carroll AR-
844 PM CDT Wed Aug 9 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN CARROLL COUNTY...
At 844 PM CDT, severe thunderstorms were located along a line
extending from near Carrollton to 2 miles west of Rudd, moving east
at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Green Forest... Carrollton...
Osage... Rudd...
Rule... Coin...
Cabanal... Metalton...
Delmar... Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3617 9358 3619 9359 3634 9354 3635 9330
3613 9330
TIME...MOT...LOC 0144Z 286DEG 31KT 3625 9333 3622 9352
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$957
WWUS54 KTSA 100153
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
853 PM CDT Wed Aug 9 2023
ARC015-100203-
/O.EXP.KTSA.SV.W.0313.000000T0000Z-230810T0200Z/
Carroll AR-
853 PM CDT Wed Aug 9 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY
WILL EXPIRE AT 900 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
LAT...LON 3617 9358 3619 9359 3634 9354 3635 9330
3613 9330
TIME...MOT...LOC 0153Z 276DEG 29KT 3624 9324 3621 9343
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:15 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 9, 8:15 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 815 PM CDT Wed Aug 9 2023 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 808 PM CDT Wed Aug 9 2023 A compact upper level low with an associated surface front is currently pushing into northeast OK. Ahead of this front, convection has broken out along an outflow boundary with multiple Severe Thunderstorm Warnings issued over the last couple of hours. Recent observational trends and CAM guidance indicates that storms will focus across far northeast OK and northwest AR the next few hours. For storms within this line, heavy rain, gusty winds, and pockets of large hail will be the main threats. If any storms can get going south of the line the risk of tornadoes will also be elevated. Behind the cold front, some low level drying and cooling will be observed. Once storms clear out, which should happen by midnight, the rest of the night will be dry with lows in the mid to upper 60s. && .LONG TERM... (Thursday through Wednesday) Issued at 151 PM CDT Wed Aug 9 2023 The cold front is forecast to stall near the Red River into Thursday with brief break from the heat. A secondary upper level speed max will traverse the region Thursday night into Friday morning with the potential for another round of scattered showers/thunderstorms. High temperatures on Friday are still a little uncertain and will depend on how long showers continue into the afternoon hours. A slow warming trend is forecast into the weekend as upper ridge begins to slowly build back into the southern Plains. At least low precipitation chances however will continue, mainly during the overnight/early morning hours through Sunday night as northwest flow aloft persists. Again, this could impact high temperatures in a few areas if precipitation lingers into the afternoon hours. Synoptic scale upper low will dig into the Great Lakes region early next week. This feature should allow another cold front to move through the area during this time, hopefully providing another brief break from the heat. && .AVIATION... (00Z TAFS) Issued at 630 PM CDT Wed Aug 9 2023 Storms aligned across NE OK will continue to spread ESE through the evening with additional isolated to scattered storms across SE OK spreading eastward through the evening. Near term aviation impacts will account for these storm trends. Potential for fog and/or low ceilings developing across NW AR late tonight otherwise VFR conditions will prevail. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 89 70 93 / 30 0 20 30 FSM 71 92 72 94 / 70 0 20 30 MLC 69 91 72 95 / 30 0 20 30 BVO 64 89 67 94 / 10 0 20 30 FYV 65 88 67 92 / 80 0 20 30 BYV 65 86 66 91 / 80 0 10 30 MKO 66 88 69 92 / 70 0 20 30 MIO 65 87 67 92 / 20 0 10 20 F10 67 89 69 94 / 30 0 20 30 HHW 73 96 74 97 / 30 0 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...Flood Watch until midnight CDT tonight for ARZ001-002-010-011. && SHORT TERM...06 LONG TERM....12 AVIATION...07
Hazardous weather outlook, Aug 9, 5:46 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 546 PM CDT Wed Aug 9 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 546 PM CDT Wed Aug 9 2023 ...SEVERE THUNDERSTORM THREAT CONTINUES THROUGH THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Portions of northeast OK and northwest AR. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Much of eastern OK and northwest AR. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Portions of northeast OK and northwest AR. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Portions of northeast OK and northwest AR. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Southeast OK. ONSET...Ongoing. DISCUSSION... Severe thunderstorms are beginning to develop and will continue over portions of the area through this evening. The highest threat will be in far northeast OK and northwest/west-central AR. For the hazard type, all hazards are possible, including tornadoes, large hail to the size of tennis balls, and damaging winds to 70 mph. Localized flash flooding could also develop. Dangerous heat is ongoing across southeast OK with heat indices of up to 110F. This will continue until storms arrive the next couple of hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY...No Hazards. EXTENDED DISCUSSION... After a brief dry period Thursday into Thursday evening, another nighttime thunderstorm complex is expected to move into parts of the area early Friday morning. The upper level flow pattern supports additional overnight and morning thunderstorms through at least the weekend, focused across northeast Oklahoma and into northwest Arkansas. Depending on how these thunderstorms and residual cloud cover affect daytime temperatures, heat index values may exceed 105 degrees in some spots, and additional heat advisories may be required through the weekend and into next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 9, 7:48 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
748 PM CDT Wed Aug 9 2023
ARZ001-OKZ062-063-068-069-100115-
Benton AR-Adair OK-Cherokee OK-Delaware OK-Mayes OK-
748 PM CDT Wed Aug 9 2023
...Strong thunderstorms will impact portions of southwestern Benton,
southern Delaware, east central Mayes, northwestern Adair and
northeastern Cherokee Counties through 815 PM CDT...
At 748 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southeast of Rose to 3 miles north of
West Siloam Springs. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Siloam Springs... Gentry...
West Siloam Springs... Colcord...
Kansas... Oaks...
Rose... Leach...
Twin Oaks... Lake Francis...
Fairmount... Gallitin...
Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3608 9507 3613 9441 3629 9444 3624 9509
TIME...MOT...LOC 0048Z 268DEG 19KT 3620 9499 3623 9459
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 8:06 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
806 PM CDT Wed Aug 9 2023
ARZ002-011-100130-
Carroll AR-Madison AR-
806 PM CDT Wed Aug 9 2023
...Strong thunderstorms will impact portions of north central Madison
and central Carroll Counties through 830 PM CDT...
At 805 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles north of Carrollton to 7 miles southwest
of Berryville. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Carrollton...
Rule... Rockhouse...
Coin... Cabanal...
Metalton... Denver...
Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
&&
LAT...LON 3622 9375 3639 9376 3642 9330 3622 9330
TIME...MOT...LOC 0105Z 260DEG 28KT 3636 9330 3632 9368
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 9, 8:11 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
811 PM CDT Wed Aug 9 2023
ARZ001-010-100145-
Benton AR-Washington AR-
811 PM CDT Wed Aug 9 2023
...A strong thunderstorm will impact portions of southwestern Benton
and northwestern Washington Counties through 845 PM CDT...
At 811 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Siloam Springs, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fayetteville... Springdale...
Siloam Springs... Lowell...
Tontitown... Johnson...
Elm Springs... Lake Francis...
Fairmount... Savoy...
Gallitin... Rocky Comfort...
Wheeler...
This includes Interstate 49 between mile markers 66 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
&&
LAT...LON 3610 9408 3610 9455 3624 9457 3625 9410
TIME...MOT...LOC 0111Z 272DEG 39KT 3618 9448
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 9, 8:14 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
814 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Hail Siloam Springs 36.19N 94.54W
08/09/2023 E0.70 inch Benton AR Broadcast Media
Dime sized hail reported near Siloam
Springs.
&&
TSSpecial weather statement, Aug 9, 8:17 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
817 PM CDT Wed Aug 9 2023
ARZ001-002-011-100145-
Carroll AR-Madison AR-Benton AR-
817 PM CDT Wed Aug 9 2023
...A strong thunderstorm will impact portions of east central Benton,
northern Madison and central Carroll Counties through 845 PM CDT...
At 817 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northeast of War Eagle, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Eureka Springs...
Lowell... Withrow Springs State Park...
War Eagle... Marble...
Forum... Hobbs State Park...
Clifty... Rockhouse...
Cabanal... Beaver Lake...
Metalton... Monte Ne...
Larue... Alabam...
Best... Lookout...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
&&
LAT...LON 3612 9355 3619 9390 3624 9389 3624 9401
3621 9402 3624 9414 3642 9393 3636 9346
TIME...MOT...LOC 0117Z 269DEG 36KT 3633 9386
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 8:26 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
826 PM CDT Wed Aug 9 2023
ARZ002-100200-
Carroll AR-
826 PM CDT Wed Aug 9 2023
...A strong thunderstorm will impact portions of northeastern Carroll
County through 900 PM CDT...
At 826 PM CDT, Doppler radar indicated a strong thunderstorm near
Green Forest, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Urbanette...
Rule... Blue Eye...
Coin... Denver...
Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
&&
LAT...LON 3625 9352 3650 9361 3650 9330 3622 9330
TIME...MOT...LOC 0126Z 276DEG 29KT 3636 9346
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:26 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Aug 9, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 46 min |
| Aug 9, 7:47 PM CDT | Special Weather Statement | TSA | Benton | 28 min |
| Aug 9, 8:06 PM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| Aug 9, 8:07 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll | 113 min |
| Aug 9, 8:11 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Aug 9, 8:14 PM CDT | Flash Flood Warning | TSA | Carroll, Madison | 3 hr |
| Aug 9, 8:17 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Aug 9, 8:26 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Aug 9, 8:40 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Aug 9, 8:55 PM CDT | Special Weather Statement | TSA | Carroll | 50 min |
| Aug 9, 9:10 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Aug 9, 9:16 PM CDT | Special Weather Statement | TSA | Logan | 29 min |
| Aug 9, 10:49 PM CDT | Special Weather Statement | TSA | Madison | 41 min |
| Aug 9, 11:33 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 27 min |
| Aug 10, 12:30 AM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Aug 10, 12:35 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 25 min |
| Aug 10, 1:56 PM CDT | Heat Advisory | TSA | Benton, Carroll, Madison, Washington | 30 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.